Advertisement

Analytic continuation of the Appell function F 1 and integration of the associated system of equations in the logarithmic case

  • S. I. Bezrodnykh
Article

Abstract

The Appell function F 1 (i.e., a generalized hypergeometric function of two complex variables) and a corresponding system of partial differential equations are considered in the logarithmic case when the parameters of F 1 are related in a special way. Formulas for the analytic continuation of F 1 beyond the unit bicircle are constructed in which F 1 is determined by a double hypergeometric series. For the indicated system of equations, a collection of canonical solutions are presented that are two-dimensional analogues of Kummer solutions well known in the theory of the classical Gauss hypergeometric equation. In the logarithmic case, the canonical solutions are written as generalized hypergeometric series of new form. The continuation formulas are derived using representations of F 1 in the form of Barnes contour integrals. The resulting formulas make it possible to efficiently calculate the Appell function in the entire range of its variables. The results of this work find a number of applications, including the problem of parameters of the Schwarz–Christoffel integral.

Keywords

hypergeometric functions two variables system of partial differential equations Barnes-type integrals analytic continuation 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    T. Regge, “Algebraic topology methods in the theory of Feynman relativistic amplitudes,” in Battelle Rencontres: 1967 Lectures in Mathematics and Physics, Ed. by C. M. DeWitt and J. A. Wheeler (Benjamin, New York, 1968).Google Scholar
  2. 2.
    A. M. Mathai and R. K. Saxena, Generalized Hypergeometric Functions with Applications in Statistics and Physical Sciences (Springer-Verlag, Berlin, 1973).CrossRefzbMATHGoogle Scholar
  3. 3.
    H. Exton, Multiple Hypergeometric Functions and Application (Willey, New York, 1976).zbMATHGoogle Scholar
  4. 4.
    W. Miller, Symmetry and Separation of Variables (Addison-Wesley, Reading, Mass., 1977; Mir, Moscow, 1981).Google Scholar
  5. 5.
    S. Yu. Slavyanov and W. Lay, Special Functions: A Unified Theory Based on Singularities (Oxford Univ. Press, Oxford, 2000).zbMATHGoogle Scholar
  6. 6.
    L. Pochhammer, “Über hypergeometrische Funktionen höherer Ordnungen,” Crelle’s J. 71, 316–352 (1870).CrossRefzbMATHGoogle Scholar
  7. 7.
    P. Appel, “Sur les séries hypergéométriques de deux variables et sur des équations diff’erentielles lin’eaires aux d’eriv’ees partielles,” Comptes Rendus 90, 296–298 (1880).Google Scholar
  8. 8.
    E. Picard, “Sur une continuation aux fonctions de deux variables du problème de Riemann relatif aux fonctions hypergéométriques,” Ann. Ecole Normale Super. 10 (2), 305–322 (1881).CrossRefzbMATHGoogle Scholar
  9. 9.
    P. Appel, “Sur les fonctions hypergéométriques de deux variables,” J. Math. Pures Appl. Sér. 3 8, 173–216 (1882).Google Scholar
  10. 10.
    J. Horn, “Über die konvergenz der hypergeometrischen Reihen zweier und dreier Veränderlichen,” Math. Ann. 34, 544–600 (1889).MathSciNetCrossRefGoogle Scholar
  11. 11.
    G. Lauricella, “Sulle funzioni ipergeometriche a piu variabili,” Rend. Circ. Math. Palermo 7, 111–158 (1893).CrossRefzbMATHGoogle Scholar
  12. 12.
    P. Appel and J. Kampé de Feriet, Fonctions hypergéometriques et hypersphérique (Gauthier-Villars, Paris, 1926).Google Scholar
  13. 13.
    O. Ore, “Sur la forme de fonctions hypergeometriques de plusiers variable,” J. Math. Pures Appl. 9 (4), 311–327 (1930).zbMATHGoogle Scholar
  14. 14.
    J. Horn, “Hypergeometrische Funktionen zweier Veranderlichen,” Math. Ann. 105, 381–407 (1931).MathSciNetCrossRefzbMATHGoogle Scholar
  15. 15.
    A. Erdélyi, “Hypergeometric functions of two variables,” Acta Math. 83, 131–164 (1950).MathSciNetCrossRefzbMATHGoogle Scholar
  16. 16.
    H. M. Srivastava, “Hypergeometric functions of three variables,” Ganita 15, 97–108 (1964).MathSciNetzbMATHGoogle Scholar
  17. 17.
    O. M. Olsson, “Integration of the partial differential equations for the hypergeometric functions F 1 and F D of two and more variables,” J. Math. Phys. 5, 420–430 (1964).MathSciNetCrossRefzbMATHGoogle Scholar
  18. 18.
    S. G. Gindikin, “Analysis in homogeneous domains,” Russ. Math. Surv. 19 (4), 1–89 (1964).MathSciNetCrossRefzbMATHGoogle Scholar
  19. 19.
    L. Slater, Generalized Hypergeometric Functions (Cambridge Univ. Press, Cambridge, 1966).zbMATHGoogle Scholar
  20. 20.
    P. Deligne and G. D. Mostow, “Monodromy of hypergeometric functions and nonlattice integral monodromy,” Publ. Math. Inst. Hautes Études Sci. 63, 5–89 (1986).MathSciNetCrossRefzbMATHGoogle Scholar
  21. 21.
    K. Aomoto, “On the structure of integrals of power products of linear functions,” Sci. Papers Coll. Gen. Educ. Univ. Tokyo 27 (2), 49–61 (1977).MathSciNetzbMATHGoogle Scholar
  22. 22.
    I. M. Gel’fand, M. I. Graev, and V. S. Retakh, “General hypergeometric systems of equations and series of hypergeometric type,” Russ. Math. Surv. 47 (4), 1–88 (1992).MathSciNetCrossRefzbMATHGoogle Scholar
  23. 23.
    B. Dwork, Generalized Hypergeometric Functions (Clarendon, Oxford, 1990).zbMATHGoogle Scholar
  24. 24.
    K. Iwasaki, H. Kimura, Sh. Shimomura, and M. Yoshida, From Gauss to Painlevé: A Modern Theory of Special Functions (Friedrich Vieweg & Sohn, Braunschweig, 1991).CrossRefzbMATHGoogle Scholar
  25. 25.
    K. Aomoto and M. Kita, Theory of Hypergeometric Functions (Springer, Tokyo, 2011).CrossRefzbMATHGoogle Scholar
  26. 26.
    T. M. Sadykov and A. K. Tsikh, Hypergeometric and Algebraic Functions of Several Variables (Nauka, Moscow, 2014) [in Russian].zbMATHGoogle Scholar
  27. 27.
    Higher Transcendental Functions (Bateman Manuscript Project), Ed. by A. Erdélyi (McGraw-Hill, New York, 1953; Nauka, Moscow, 1973), Chapters 2, 3.Google Scholar
  28. 28.
    H. E. E. Kummer, “Über die hypergeometrische Reihe \(1 + \frac{{\alpha \beta }}{{1 \cdot \gamma }}x + \frac{{\alpha \left( {\alpha + 1} \right)\beta \left( {\beta + 1} \right)}}{{1 \cdot 2 \cdot \gamma \left( {\gamma + 1} \right)}}{x^2} \ldots \) ,” J. Reine Angew. Math. 15, 39–83 (1836); 15, 127–172 (1836).MathSciNetCrossRefGoogle Scholar
  29. 29.
    E. T. Whittaker and G. N. Watson, A Course of Modern Analysis (Cambridge Univ. Press, Cambridge, 1996; Editorial URSS, Moscow, 2002), Vol. 2.zbMATHGoogle Scholar
  30. 30.
    V. I. Vlasov, Doctoral Dissertation in Mathematics and Physics (Computing Center, USSR Academy of Sciences, Moscow, 1990).Google Scholar
  31. 31.
    S. I. Bezrodnykh, “Analytic continuation of the Lauricella function,” Abstract of the International Conference on Differential Equations and Dynamical Systems, 2008 (Suzdal, 2008), pp. 34–36.Google Scholar
  32. 32.
    S. I. Bezrodnykh, “Analytic continuation formulas and Jacobi-type relations for Lauricella function,” Dokl. Math. 93 (2), 129–134 (2016).MathSciNetCrossRefzbMATHGoogle Scholar
  33. 33.
    O. I. Marichev, Handbook of Integral Transforms of Nigher Transcendental Functions: Theory and Algorithmic Tables (Horwood, Chichester, England, 1983; Nauka i Tekhnika, Minsk, 1978).zbMATHGoogle Scholar
  34. 34.
    S. I. Bezrodnykh, “On the analytic continuation of the Lauricella function,” Math. Notes 100 (2), 318–324 (2016).MathSciNetCrossRefzbMATHGoogle Scholar
  35. 35.
    V. I. Vlasov and S. L. Skorokhodov, “Multipole method for the Dirichlet Problem on doubly connected domains of complex geometry: A general description of the method,” Comput. Math. Math. Phys. 40 (11), 1567–1581 (2000).MathSciNetzbMATHGoogle Scholar
  36. 36.
    L. N. Trefethen, “Numerical computation of the Schwarz–Christoffel transformation,” SIAM J. Sci. Stat. Comput. 1, 82–102 (1980).MathSciNetCrossRefzbMATHGoogle Scholar
  37. 37.
    L. N. Trefethen, “Numerical construction of conformal maps,” appendix to E. B. Saff and A. D. Snider, Fundamentals of Complex Analysis for Mathematics, Science, and Engineering (Prentice Hall, New York, 1993).Google Scholar
  38. 38.
    S. I. Bezrodnykh and V. I. Vlasov, “The Riemann–Hilbert problem in a complicated domain for the model of magnetic reconnection in plasma,” Comput. Math. Math. Phys. 42 (3), 263–298 (2002).MathSciNetzbMATHGoogle Scholar
  39. 39.
    L. N. Trefethen and T. A. Driscoll, Schwarz–Christoffel Transformation (Cambridge Univ. Press, Cambridge, 2005).zbMATHGoogle Scholar
  40. 40.
    S. I. Bezrodnykh and V. I. Vlasov, “The Riemann–Hilbert problem in domains of complex geometry and its applications,” Spectral Evolution Probl. 16, 51–61 (2006).Google Scholar
  41. 41.
    A. B. Bogatyrev, “Conformal mapping of rectangular heptagons,” Sb. Math. 203 (12), 1715–1735 (2012).MathSciNetCrossRefzbMATHGoogle Scholar
  42. 42.
    S. I. Bezrodnykh and V. I. Vlasov, “Singular Riemann–Hilbert problem in complex-shaped domains,” Comput. Math. Math. Phys. 54 (12), 1826–1875 (2014).MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Pleiades Publishing, Ltd. 2017

Authors and Affiliations

  1. 1.Dorodnicyn Computing Center, Federal Research Center “Computer Science and Control,”Russian Academy of SciencesMoscowRussia
  2. 2.Sternberg Astronomical InstituteMoscow State UniversityMoscowRussia
  3. 3.RUDN UniversityMoscowRussia

Personalised recommendations